Is circulation booster beneficial for venous stasis?
User rating for this question
Is circulation booster beneficial for venous stasis (diagnosed)? My 58 yr old husband with CAD and had a CABGx 2 repair (left main coronary artery and 1 diagonal). Followed by stents x 3 on the right coronary artery Fine branch. Managed on meds ECASA. Atorvastitin, Metoprolol 150 mg BID, amlodipine and Lasix. Also dgx 'd venous stasis, by doppler arterial flow good , diminished return. Wheres compression socks for swelling at ankles. Would the Circulation Booster be beneficial? PS I'm the wife and Cardiac Nurse.
Posted Fri, 7 Mar 2014 in Skin Hair and Nails
Answered by Dr. Anshul Varshney 51 minutes later
Brief Answer: Not Proved to be helpful. Detailed Answer: Dear Friend. Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. Circulation Booster's have been used by many people's for various reasons like joint pains , venous stasis , prevention of deep vein thrombosis. And there are different opinions by different patients who use them. Mostly i have found in my practice that patients just enjoy the massage activity so use it , but as such no medical benefits have been seen. These companies claim a lot for the marketing purpose. Since you are a medical personnel you know very well that we have standard clinical trials based on which any treatment is approved. But there are no standard clinical trials which clearly state them useful. If we go by their mechanism of action , they improve the blood circulation. But if you really see , this can be done by self movement of toes also. And if there is any obstruction to the blood flow due to any reason , increasing circulation by these booster's is not going to help any way. These instruments are mainly for your massage purposes. Medically , they have not been proved to be useful. But there is no harm in using them. If you really wish , you can gift it to your husband. It won't harm him. But just don't expect much good from these machines. I would also like to draw your attention towards the drugs he has been prescribed. I can't see Clopidogrel in the list. That is required for at least 1 year post stenting. Just check with your doctor. Other thing is just keep a watch on his pulse rate as Metoprolol 150 mg twice a day is a high dose and can cause bradycardia. This is my personal opinion based on details available here. If you still have any query you may please ask me. Stay Healthy. Dr Anshul Varshney , MD